MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135); Great Vessel Perforation (2152); Iatrogenic Source (2498)
Date of Event 12/18/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's weight unavailable.Device lot number and expiration date unavailable.Device manufacture date unavailable because device lot number unavailable.
 
Event or Problem Description
A lead extraction commenced to extract a right ventricular (rv) lead due to the patient being occluded.A right atrial (ra) lead was present in the patient as well, and was not initially scheduled for extraction.The patient also needed an upgrade to a cardiac resynchronization therapy (crt) device.The occlusion was discovered at another hospital where the patient was initially scheduled to have the crt upgrade.The initial procedure plan was to extract the rv lead and then use the conduit for access for the upgrade.The rv lead was removed easily.However, the team was not able to pass a wire after the rv lead was removed, so they decided to take out the ra lead as well.After removing the ra lead, they were able to pass a wire through the occluded area, and proceeded with re-implant of a new ra, rv & coronary sinus (cs) lead.The case was completed, and they began to prepare the patient as normally, post procedure, removing groin lines, etc.It was at this time anesthesia noted that the patient's heart rate had increased.At that point they used fluoroscopy to look at the cardiac silhouette, and noted no movement.Chest compressions were started, a transthoracic echocardiogram (tte) was done.An effusion was noted in the right pleural space.A pericardiocentesis was performed, and 360cc of blood was removed.The patient was not responsive to chest compressions.Discussion was reportedly held between ct surgery and the physician, and it was decided that further intervention would not be warranted as the patient had died during this time.An autopsy showed a perforation near the azygous vein.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
GLIDELIGHT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9644688
Report Number1721279-2020-00020
Device Sequence Number2139424
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public00813132020323
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberUNAVAILABLE FROM FACILITY
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 7740 RA PACING LEAD; BOSTON SCIENTIFIC 7741 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Death;
Date Report Sent to FDA01/01/2005